MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number XC4ITC-DW-MP
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ear infection (4813)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).(b)(6)2025: investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
On an unknown date ((b)(6) 2025 best estimate) ear infected due to wax filter from hearing aid fell off in the ear.Further follow up expected.
 
Event or Problem Description
On an unknown date ((b)(6) 2025 best estimate) ear infected due to wax filter from hearing aid fell off in the ear.Further follow up expected.04-mar-2025: follow up information states that there has been an ear infection due to a filter falling out into user's ear.3 weeks ago, has been on antibiotics.User complained that the right hearing aid never sat well in his ear, always falls out and is bulky - would prefer something smaller.It has been reported that the reported issue is related to poor physical fit of the device and is recurring problem.Location of the symptoms were on the external parts of the ear and in ear canal.Authorized medical practitioner has prescribed antibiotics to treat the reaction.Hearing aids are sent to reshell, and a concha lock for better fit will be added.No further follow up expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: device history record review has been completed.No deviation or changes were found during manufacturing of the device.Clinical investigation: it was reported that the ear got infected due to filter fell off in the ear.It has also been reported that the aid does not sit well in the ear.There was also an inquiry from the customer to reshell and add a little concha lock, and a question if it is possible to cover or remove the filters entirely.The incident happened on (b)(6) 2024.Male patient, age 80.The follow up information states that the user has received treatment with antibiotics prescribed by an authorized medical practitioner.It is unknown if the wax filter required removal.Wax filter for this particular device is designed to be removable and are intended to be changed by the user.There is a risk of a filter falling out of the socket if the user does not insert it correctly or if there is a device deficiency related to production process.Wax filter is designed to protect the speaker from ear wax build-up, which ensures optimal hearing aid performance.It is not recommended to cover or remove wax filter entirely, as it can negatively effect the performance of the devices.Clinical evaluation according to clinical evaluation plan and report: hearing aids need to have detachable spare parts as wax filters.Therefore, eliminating the risk of a spare parts remaining in the ear canal is not possible.A wax filter can become detached and remain in the user's ear canal when the hearing aid is removed or if the cerustop bushing has become dislodged from excessive force applied during replacements or cleaning of the wax filter.Without bushing, a replaced cerustop is not secure and may fall out in the ear.The wax filter then constitutes a foreign body in the ear canal and should be removed as soon as possible as it can pose an infection risk.The hazard is identified in the risk analysis and mitigated on device design by ensuring that the wax filter cannot be removed without a tool.The user guide includes an instruction on how to replace a wax filter with a tool and to contact the hcp if a foreign object is located in the ear canal.Risk assessment: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Device investigation: the investigation of the actual device performed by the manufacturing site concluded that no deviation or changes were found during manufacturing of the device, the device was processed as per global work instructions and passed all inspection prior to shipping.Visual expectation of the bushing (metal lining for the wax filter insertion cavity) didn't reveal any abnormalities.Installation of a new gn wax guard showed that the wax guard was able to be installed without falling out.Sample check of bushing for the units in stock show no deviation from specifications.Manufacturer's investigation is final.This is a final report.

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key21319775
Report Number3005650109-2025-00003
Device Sequence Number8494341
Product Code OSM
UDI-Device Identifier05708296221394
UDI-Public05708296221394
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberXC4ITC-DW-MP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale